Some infectious disease models with population dynamics and general contact rates

Fred Brauer, A. R. Aftabizadeh

Research output: Contribution to journalArticle

7 Citations (Scopus)

Abstract

We consider models for the spread of infectious diseases which include nonlinear population dynamics, contact rates which depend on total population size, and variable infective periods. We show that there is a single asymptotically stable equilibrium for diseases with recovery either with no immunity or with full immunity. This equilibrium is the disease-free equilibrium if the contact number is less than one and an endemic equilibrium if the contact number exceeds one.

Original languageEnglish (US)
Pages (from-to)827-836
Number of pages10
JournalDifferential and Integral Equations
Volume3
Issue number5
StatePublished - Jan 1 1990
Externally publishedYes

Fingerprint

Population dynamics
Infectious Diseases
Population Dynamics
Immunity
Contact
Dynamic Contact
Endemic Equilibrium
Population Size
Asymptotically Stable
Nonlinear Dynamics
Exceed
Recovery
Model

ASJC Scopus subject areas

  • Analysis
  • Applied Mathematics

Cite this

Some infectious disease models with population dynamics and general contact rates. / Brauer, Fred; Aftabizadeh, A. R.

In: Differential and Integral Equations, Vol. 3, No. 5, 01.01.1990, p. 827-836.

Research output: Contribution to journalArticle

@article{dca6149cd5264d59bc084483bed9cfaa,
title = "Some infectious disease models with population dynamics and general contact rates",
abstract = "We consider models for the spread of infectious diseases which include nonlinear population dynamics, contact rates which depend on total population size, and variable infective periods. We show that there is a single asymptotically stable equilibrium for diseases with recovery either with no immunity or with full immunity. This equilibrium is the disease-free equilibrium if the contact number is less than one and an endemic equilibrium if the contact number exceeds one.",
author = "Fred Brauer and Aftabizadeh, {A. R.}",
year = "1990",
month = "1",
day = "1",
language = "English (US)",
volume = "3",
pages = "827--836",
journal = "Differential and Integral Equations",
issn = "0893-4983",
publisher = "Khayyam Publishing, Inc.",
number = "5",

}

TY - JOUR

T1 - Some infectious disease models with population dynamics and general contact rates

AU - Brauer, Fred

AU - Aftabizadeh, A. R.

PY - 1990/1/1

Y1 - 1990/1/1

N2 - We consider models for the spread of infectious diseases which include nonlinear population dynamics, contact rates which depend on total population size, and variable infective periods. We show that there is a single asymptotically stable equilibrium for diseases with recovery either with no immunity or with full immunity. This equilibrium is the disease-free equilibrium if the contact number is less than one and an endemic equilibrium if the contact number exceeds one.

AB - We consider models for the spread of infectious diseases which include nonlinear population dynamics, contact rates which depend on total population size, and variable infective periods. We show that there is a single asymptotically stable equilibrium for diseases with recovery either with no immunity or with full immunity. This equilibrium is the disease-free equilibrium if the contact number is less than one and an endemic equilibrium if the contact number exceeds one.

UR - http://www.scopus.com/inward/record.url?scp=42349098960&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=42349098960&partnerID=8YFLogxK

M3 - Article

AN - SCOPUS:42349098960

VL - 3

SP - 827

EP - 836

JO - Differential and Integral Equations

JF - Differential and Integral Equations

SN - 0893-4983

IS - 5

ER -